How fast does EM progress?

Today I went on a walk with my son for maybe 20 minutes, and my hands and feet were flaring like crazy. It’s not too hot out maybe 80? When we got home I happened to look In the mirror and see that my ears are bright red and my face is normal color. Even after 15 minutes inside my house my ears are still hot and bright red. How fast does EM spread to other parts of your body? I recently had my second test for lyme and it came back negative. I started taking amoxicillin 1500mg a day for a sinus infection, and two days later began noticing my EM flaring more than usual, I have terrible hand tremors so my hands are shaking non stop. Yesterday the knuckles on my hands started hurting very bad and turning red, can EM only effect the knuckle area? Mine is usually my fingers and a lot of top of my hands. As well as my joints, my knees and wrists especially have been swollen and in some serious pain. Today I have been so spacey forgetting everything and it’s way too hard to concentrate. Muscles all over my body have been twitching non stop since starting the antibiotics. And there’s a weird buzzing feeling all over, especially the back of my legs. I don’t know if any of this is related to the EM? I take gabapentin 300mg a day. I posted some pictures in the picture section.

I am so sorry laurent85. It sounds as if your EM seems to be getting worse than usual for you. From what I know about EM it doesn’t always spread or progress and if it does it could be a fast or slow process. There is almost nothing about this condition with any kind of consistency.
I myself had very mild EM for a good 10 years. It was so mild I didn’t even know it was a health issue and thought I was just a little strange or sensitive. Now that I have it full blown I am made aware that’s what it was all along.
When mine got worse it went from mild in my hands to almost anywhere on my body within a couple of months.
You can most certainly have EM in just your knuckles. It can occur just about anywhere including small patchy areas not necessarily your whole hand or foot. As you have seen it can be just your ears.
I hope this is just temporary for you and it settles down a bit again. I’m sorry I couldn’t be of much help :slight_smile:

Hi Laurent. I remember my panic when EM started, the huge irritation of burning nose and ears and the pain in feet and hands. I felt as if I was grieving for my former life, the places I couldn’t go, the clothes I couldn’t wear, the lost pleasure of going to bed and sleeping. Four years later I have come to terms with all of it and can honestly say that the pain is less now thanks to medication and management Maybe worse lies ahead and maybe not. Learning what was wrong (though not why) gave me something to research and forums like this one taught me ways to manage. Unlike my hands and feet, EM in my face and scalp comes and goes and no longer sends me into a frenzy since I assume that it will go away again. I have never been a very anxious person and do my best now to keep my mind busy and my body not too busy, especially when I am unwell with an infection on top of EM.
Try to keep calm, get over the infection and try not to think in terms of how much worse it could get.
With best wishes
Nel

Hi laurent,

3 out of the 4 antobiotics I've used in the past 12 years caused EM to flare a lot. In my case, I finished the courses and a few days later the antibiotics washed out of my system and the big flare resolved. I hung in there on the antibiotics, as I just had too, under doctors advice. Lots of cool (not cold) showers and sitting in front of the fan helped. Nowadays I might up my pain meds if I had to do it again, but I don't know for sure because opiates (which I take for chronic daily migraine) are a mast cell activator and mast cell activation makes my EM worse. I suspect I'd maybe get some relief (not total)from EM if I was able to stop opiates but the nature of my migraine pain can be worse than my EM - up until now, knock on wood. Opiates help and they hurt me - but so far, knock on wood, the pros outway the cons.

Amoxillin, keflex (and another antibiotic I can't remember the name of, damn it) caused flares in me. It may not be the actual drugs themselves, it could be one or more of the excipient ingredients they put in them.

A very recent change from a brand name drug I had no problem taking, to a generic brand caused an EM flare, and once I was back on the original formulation I had been taking the increased EM subsided back to almost the same level as I was experiencing before changing to the generic brand. Sometimes it will be the drug itself that causes the EM flare and not one of the excipient ingredients. it can happen to me with some ofnatural chemicals in a large range of foods, too.

I'm in a bit of a mess at the moment as they have taken one of my meds off the market and I'm having a hard time finding a replacement med that doesnt cause my EM to flare. I have found one excipient ingredient to be particularly problematic for me. I'm having lots of cool showers, wearing my sofest underwear while lying on an old soft sheet that does not irritate my skin too much and running a fan (wishing I had central air conditioning - its on my wish list although hubby who feeels the cold would freeze).

I feel for you. I feel for us all.

blur

.



Nel said:

Hi Laurent. I remember my panic when EM started, the huge irritation of burning nose and ears and the pain in feet and hands. I felt as if I was grieving for my former life, the places I couldn't go, the clothes I couldn't wear, the lost pleasure of going to bed and sleeping. Four years later I have come to terms with all of it and can honestly say that the pain is less now thanks to medication and management Maybe worse lies ahead and maybe not. Learning what was wrong (though not why) gave me something to research and forums like this one taught me ways to manage. Unlike my hands and feet, EM in my face and scalp comes and goes and no longer sends me into a frenzy since I assume that it will go away again. I have never been a very anxious person and do my best now to keep my mind busy and my body not too busy, especially when I am unwell with an infection on top of EM.
Try to keep calm, get over the infection and try not to think in terms of how much worse it could get.
With best wishes
Nel

I would try not to panic right now...the antibiotic could be causing it, as well as the illness itself. I always flare worse when sick. Not everyone's EM spreads at all...some people get it and wherever they had it when they got it is where is stays. Mine has spread, and so has some others, so yes, it can happen...but like Alina said there is no one way that this disease affects people. I would definitely stay calm...also, sometimes even if the temperature I am in isn't too bad if it is sunny it will cause a flare...maybe it was just the sun?? Just asking..hope things calm down for you.